Alert archive / Missouri / Flash Flood Warnings in 2001

Flash Flood Warning 44, NWS Springfield, MO

June 21, 2001Greene County, Missouri

NWS Springfield, MO issued this flash flood warning at Jun 21, 2001, 3:42 AM CDT for Greene County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 21, 2001, 3:42 AM CDT (08:42 UTC)
Expired
Jun 21, 2001, 7:45 AM CDT
In force
4 hr
Issued by
NWS Springfield, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Greene County, MO

The radar

The Springfield radar (KSGF), 6 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2001-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 310 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2001-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
310 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
985 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 210842
FFWSGF
MOC077-211245-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
342 AM CDT THU JUN 21 2001

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GREENE COUNTY IN SOUTHWEST MISSOURI

* UNTIL 745 AM CDT

* AT 338 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL NEAR WILLARD...OR 12 MILES
  NORTHWEST OF SPRINGFIELD...MOVING EAST AT 25 MPH. DOPPLER RADAR   
  ESTIMATED BETWEEN TWO AND TWO AND A HALF INCHES OF RAINFALL HAS
  ALREADY FALLEN NEAR WILLARD...WITH AND ADDITIONAL ONE TO TWO
  INCHES POSSIBLE.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
  FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH
  FLOODING INCLUDE...SPRINGFIELD...ASH GROVE...BATTLEFIELD...
  BROOKLINE...FAIR GROVE...REPUBLIC...STRAFFORD...WALNUT GROVE AND
  WILLARD.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
3
LAT...LON 3741 9361 3711 9359 3711 9307 3740 9309

LINDENBERG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 2:25 AM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jun 21, 2:25 AM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
225 AM CDT THU JUN 21 2001

MAIN FOCUS TODAY WILL BE WITH THUNDERSTORM COMPLEX.

THUNDERSTORM COMPLEX CURRENTLY PUSHING THROUGH SE KS/WESTERN AND
CENTRAL MO.  WEAK BOUNDARY NOTED ACROSS CENTRAL MO WITH UPPER LEVEL
WAVE DROPPING SE INTO THE CENTRAL PLAINS.

ALL THREE MODELS HAVE FAIRLY SIMILAR SOLUTIONS DURING THE PERIOD AND
HAVE GONE WITH THE ETA FOR GUIDANCE.  SHORTWAVE IN THE PLAINS WILL
BE THE FINAL KICKER AROUND MEAN TROUGH AND WILL FINALLY PUSH FRONT
SOUTH OF THE AREA DURING THE DAY.  SHORTWAVE ITSELF SHOULD SWING
THROUGH THE AREA TONIGHT.  CONVECTIVE ACTIVITY WILL MAINLY OCCUR
DURING THE MORNING WITH THE FRONT PUSHING TO THE SOUTH OF THE AREA
DURING THE AFTERNOON.  SKIES SHOULD BEGIN TO CLEAR FROM WEST TO EAST
DURING THE AFTERNOON AND EARLY EVENING.  COVERAGE OF PRECIPITATION
IS MORE SCATTERED THAN LAST NIGHTS CONVECTION...AND IS ALSO PUSHING
QUICKER TO THE SE.  DO NOT SEE A WIDESPREAD FLOODING
THREAT...ALTHOUGH AREAS WILL SEE HEAVY RAIN.  WILL NOT ISSUE FLASH
FLOOD WATCH FOR THIS MORNING.

HIGH PRESSURE MOVES INTO THE AREA AT THE SURFACE BEGINNING TONIGHT
CLEARING OUT THE SKY AND BRINGING COOLER AND DRIER AIR TO THE AREA.
TROUGH SLOWLY DRIFTS EAST DURING THE PERIOD...KEEPING US IN THE NW
FLOW PATTERN BEFORE RIDGE BUILDS BACK INTO THE REGION BY EARLY NEXT
WEEK...WARMING US BACK UP AGAIN.

FCSTID = 5
SGF   78  53  80  52 /  50   0   0   0
JLN   80  54  81  55 /  40   0   0   0
UNO   76  57  80  54 /  60   0   0   0
VIH   74  52  78  52 /  60   0   0   0

.SGF...
MO...NONE.
KS...NONE.

LINDENBERG

Nearby

Flash Flood Warnings in Missouri, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.